Stopping immunotherapy cold turkey - what will happen?
I have been getting allergy injections (immunotherapy) for almost three years now. Initially I was getting them every 7 days, but the last year I've been getting them about every 14 days in an attempt to slowly ween myself off. At the moment, due to the recession and being out of a job, I just don't have the money to pay out of pocket anymore and continue the ween off process (which would probably take another year).
Does anyone know through experience what exactly will happen if I just completely stop the shots? Will my orignal symptoms come back as strong as they were before I started the shots? Will I retain any of the immunity that I've built up? Is there any chance the symptoms will come back stronger than originally?
I would ask my doctor, but I would probably get a biased opinion from him, considering he obviously wants my money and would prefer me to keep going if he knows I'm making a choice.
It is difficult to comment on this as every person is individual and close monitoring of results after allergy shots can only give appropriate answer for this. Immmunotherapy usually is given in two phases the first being build up phase and second phase is maintenance phase. Usually maintenance phase is for 3-5 years or longer depending upon the symptoms you experience.
You can talk to your doctor about this about slowly weaning off allergy shots or you can see the reactions you develop if any by completely stopping allergy shots under medical supervision.
Check the link below for further information on this:
You need to be under medical supervision if you are stopping allergy shots abruptly because this can aggravate a more severe reaction such as shock in certain patient’s and this can be life threatening. It is important to be under medical supervision to get immediate help and prevent further damage. Best.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.